Hypoglycemia, or low blood sugar, occurs when the blood glucose falls below 70 mg/dl.
Hypoglycemia can occur if your child is not eating enough carbohydrates at meals or snacks. However, low blood sugar levels may differ depending on your child's age. It is important to be prepared with a Glucagon Emergency Kit, including 15g of fast-acting carbohydrates.
Call 911 if the patient is unconscious or having a seizure followed by instructions given by your endocrinologist or primary care provider.
Normal glucose levels:
Symptoms may also be noticed when there is a rapid decrease of the level of blood glucose, even if the blood glucose level is not low.
Some children (especially those less than six years of age) may not make adrenaline when they have a log glucose. They may not have signs or symptoms of a low glucose. You might see behavior change such as sleepiness or irritability with a low glucose. Test the glucose to determine if your child is having low blood sugar. For your child's safety, please notify school staff and caregivers if your child does have these symptoms.
Use the "Rule of 15"